Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 53, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 26, 1997, 4:52 PM CDT for New Madrid County, Missouri; Fulton County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1997, 4:52 PM CDT (21:52 UTC)
- Expired
- May 26, 1997, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Fulton County, KY, New Madrid County, MO
The radar
The Paducah radar (KPAH), 80 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2792 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 262152 FFWPAH KYC075-MOC143-207-223-270000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 452 PM CDT MON MAY 26 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST KENTUCKY ...FULTON COUNTY IN SOUTHEAST MISSOURI ...NEW MADRID COUNTY...STODDARD COUNTY...WAYNE COUNTY AT 445 PM CDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS MOVING ACROSS THE AFFORMENTIONED COUNTIES. THESE STORMS WERE PRODUCING COPIOUS AMOUNTS OF RAIN...IN THE 1 TO 2 INCH RANGE...AS THEY MOVED SOUTHEAST ACROSS THE MISSISSIPPI RIVER AND DECREASE IN INTENSITY. THE STORMS WERE REDEVELOPING OVER THE WAYNE COUNTY AREA AND MOVING ALONG SIMILAR PATHS AS PREVIOUS STORMS. THIS TRAINING EFFECT IS EXPECTED TO CONTINUE INTO THE EVENING HOURS WITH SEVERAL MORE INCHES OF RAIN POSSIBL A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. HOOPER/SDB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 26, 1:09 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 26, 1:09 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 105 PM CDT MON MAY 26 1997 MAIN PROBLEM TONIGHT IS THUNDERSTORM RE-DEVELOPMENT. MCS HAS MOVED EAST OF FORECAST AREA AND FRONTAL BOUNDARY WAS FROM NEAR BWG TO CGI AT NOON. WITH FRONT FORECAST TO REMAIN QUASI STNRY THROUGH TUESDAY AND PIECES OF ENERGY BREAKING OFF THE MAIN UPPER LEVEL SYSTEM EJECTING EASTWARD WE ARE LIKELY TO SEE MORE BOUTS OF STORMS. STAGE BEING SET TODAY WITH VERY UNSTABLE AIRMASS OVER SOUTHERN PART OF AREA AS PARTIAL CLEARING HAS TAKEN PLACE. HOWEVER...WE APPEAR TO BE IN AN AREA OF SOME DOWNWARD MOTION BEHIND THE MCS. MODELS DISPLAY THIS WITH GENERALLY NVA ACROSS THE AREA THROUGH EVENING. HOWEVER...AS PER SPC MCD...BOUNDARIES DO EXIST AND EXPECT DEVELOPMENT THERE LATER. ANOTHER SPOKE OF VORTICITY PROGGED TO CROSS THE REGION LATE EVENING/ OVERNIGHT AND THINK CHANCES OF ANOTHER MCS ARE HIGH. SUGGEST USING LIKELY POPS TONIGHT. . COULD SEE MORNING STORMS SUBSIDING WITH PERHAPS ANOTHER BREAK THEN SCATTERED STORMS AGAIN BY AFTERNOON...ALL LEADING TO HIGH DAILY POP. AT THIS TIME WILL NOT ARGUE WITH FWC TEMPERATURES. WITH FRONT HOVERING IN VICINITY WILL NEED TO SPLIT ZONES BASICALLY BY EXPECTED ^TEMP GRADIENT. SDB
In the hours before
Local storm report, May 26, 4:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0353 PM DUDLEY MO .75 INCH HAIL
05/26/97 STODDARD HIGH WIND AND DAMAGE TO
BUILDINGS ALSO REPORTED
0356 PM PERRYVILLE MO FLOODING
05/26/97 PERRY STREETS FLOODED AND SOME
CLOSED IN PERRYVILLE
0408 PM DEXTER MO .88 INCH HAIL
05/26/97 STODDARDLocal storm report, May 26, 4:16 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0353 PM DUDLEY MO .75 INCH HAIL
05/26/97 STODDARD HIGH WIND AND DAMAGE TO
BUILDINGS ALSO REPORTED
0356 PM PERRYVILLE MO FLOODING
05/26/97 PERRY T STREETS FLOODED AND SOME
CLOSED IN PERRYVILLE
0408 PM DEXTER MO .88 INCH HAIL
05/26/97 STODDARDLocal storm report, May 26, 4:29 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0427 PM AVA IL 1.75 INCH HAIL
05/26/97 JACKSONLocal storm report, May 26, 4:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0427 PM AVA IL 1.75 INCH HAIL
05/26/97 JACKSONLocal storm report, May 26, 4:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
440 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM POPLAR BLUFF KY .75 INCH HAIL
05/26/97 BUTLER HAIL WAS NORTH OF POPLAR
BLUFF. MILES UNKNOWN.Local storm report, May 26, 4:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
440 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM POPLAR BLUFF KY .75 INCH HAIL
05/26/97 BUTLER HAIL WAS NORTH OF POPLAR
BLUFF. MILES UNKNOWN.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:55 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 65 min |
| May 26, 5:36 AM CDT | Severe Thunderstorm Warning | PAH | Butler | 69 min |
| May 26, 6:49 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 41 min |
| May 26, 2:46 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 44 min |
| May 26, 3:10 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 50 min |
| May 26, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 48 min |
| May 26, 3:59 PM CDT | Tornado Warning | PAH | Stoddard | 31 min |
| May 26, 4:19 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 41 min |
| May 26, 4:52 PM CDT | Flash Flood Warning | PAH | Stoddard, Wayne | 2 hr |
| May 26, 5:38 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 37 min |
| May 26, 4:59 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 31 min |
Nearby
Flash Flood Warnings in Missouri, 1997Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.